Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 27, 2021, 2:39 PM MDT for Glacier County, Montana. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 2:39 PM MDT (20:39 UTC)
- Expired
- Aug 27, 2021, 3:00 PM MDT
- In force
- 21 min
- Issued by
- NWS Great Falls, MT
- Hail
- 0.00 in
- Wind
- 30
County Glacier County, MT
The radar
The Great Falls radar (KTFX), 191 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599
WWUS85 KTFX 272039
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
239 PM MDT Fri Aug 27 2021
MTZ010-272100-
Eastern Glacier MT-
239 PM MDT Fri Aug 27 2021
...A thunderstorm will impact portions of northeastern Glacier
County through 300 PM MDT...
At 237 PM MDT, Doppler radar was tracking a thunderstorm 22 miles
north of North Browning, or 33 miles northwest of Cut Bank, moving
southeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Glacier County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief cold-air
funnel clouds. This type of funnel cloud is harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 4889 11312 4900 11291 4880 11256 4863 11286
TIME...MOT...LOC 2037Z 318DEG 11KT 4889 11295
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
PNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 27, 12:13 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Aug 27, 12:13 PM MDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1213 PM MDT Fri Aug 27 2021 ...AVIATION SECTION UPDATED... .SYNOPSIS... It will be a cooler day today, along with scattered rain showers or isolated thunderstorms, with most of the precipitation falling this afternoon. It turns drier and warmer over the weekend, with Sunday looking to dry and warm, with afternoon highs in the 80s. It remains warm early next week, but cooler temperatures return by the middle portion of next week. && .UPDATE... A passing Pacific front will bring gusty west to northwesterly winds today, along with scattered showers and a few thunderstorms. Increased winds a bit for this afternoon and adjusted pops per current trends. Otherwise, the current forecast package is in decent shape. -RCG && .AVIATION... 1213 PM MDT Fri Aug 27 2021 (27/18Z TAF period) VFR conditions are generally expected over the region, but scattered showers and perhaps a few thunderstorms are expected over the region through this evening. The main line of showers is now crossing the Divide and will continue to move east through the afternoon and winds may briefly gust up to 40 kts during the onset. Otherwise, West to northwest surface winds will remain in the 15 to 25 kt range through this evening. Some mountains/passes could be obscured at times by lower level clouds through tonight. -RCG && .PREV DISCUSSION... /ISSUED 405 AM MDT Fri Aug 27 2021/ Today through Tonight...The next upper level weather disturbance is quickly approaching the region from the west this morning. Some shower activity is trying to develop in the Cut Bank area already this morning. Expect the showers/thunderstorms to become a bit more widespread this afternoon over Central and North Central MT. No severe storms are expected today. Most of the precipitation exits the region overnight tonight. Afternoon highs today will be cooler than yesterday, generally averaging about 10 degrees below normal. Saturday through Monday...Generally expect dry conditions along with above normal temperatures for a few days. Any showers will be ending early on Saturday, with afternoon temperatures warming into the 80s for many areas for Sunday and Monday. With a dry airmass in place, overnight lows will cool into the 40s and 50s. Tuesday through Friday...Overall the weather pattern will start to shift to a more unsettled westerly flow aloft, with weather disturbances trying to move eastward into our region. However, the models differ on the strength and timing of each disturbance, thus the overall confidence in the forecast from Wednesday onward is quite low at this time. Overall the continued trend of using the NBM looks to be on track for this time period. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 70 46 72 44 / 50 20 10 0 CTB 65 45 70 43 / 70 30 10 0 HLN 71 48 75 48 / 50 10 0 0 BZN 71 43 71 41 / 20 20 0 0 WYS 65 33 66 30 / 10 30 0 0 DLN 70 39 70 40 / 10 10 0 0 HVR 73 48 73 47 / 60 30 10 0 LWT 66 44 67 44 / 70 10 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 27, 2:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
239 PM MDT Fri Aug 27 2021
MTZ010-272100-
Eastern Glacier MT-
239 PM MDT Fri Aug 27 2021
...A thunderstorm will impact portions of northeastern Glacier
County through 300 PM MDT...
At 237 PM MDT, Doppler radar was tracking a thunderstorm 22 miles
north of North Browning, or 33 miles northwest of Cut Bank, moving
southeast at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Glacier County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief cold-air
funnel clouds. This type of funnel cloud is harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 4889 11312 4900 11291 4880 11256 4863 11286
TIME...MOT...LOC 2037Z 318DEG 11KT 4889 11295
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
PNThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:20 PM MDT | Special Weather Statement | TFX | Fergus | 25 min |
| Aug 26, 6:28 PM MDT | Special Weather Statement | TFX | Blaine | 47 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.